MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXA083901A
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Codes Thrombosis/Thrombus (4440); Reduced Blood Flow (4598)
Date of Event 07/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.The gore® viabahn® vbx balloon expandable endoprosthesis instruction for use (ifu), section hazards and adverse events states, complications and adverse events can occur when using any endovascular device.These complications include, but are not limited to: thrombosis or occlusion.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2023, the patient underwent treatment in the celiac artery for an aneurysm using a gore® viabahn® vbx balloon expandable endoprosthesis.It was reported the physician accessed the treatment area using an 8f medtronic tourguide steerable sheath over an unknown brand and size guidewire, with the table at a lateral rao angle.Reportedly, the physician could see the landing zone and decided to deploy the device.The aneurysm was covered.At this time it was unknown if the hepatic and / or splenic arteries has been infringed upon.A computed tomography angiography (cta) was done on an unknown date and time.The cta showed the splenic and hepatic arteries both had thrombus with disruption of blood flow.Reportedly, the physician suspects the vbx device did not deploy where he originally landed, but the splenic and hepatic vessels were not covered by the vbx device.A reintervention has not been scheduled at this time.The patient is being monitored.
 
Additional Manufacturer Narrative
Update: b3 / b4 / b5 / b6 - describe event or problem.Add: e0519 - reduced blood flow.A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.Engineering evaluation: the reported primary device failure mode, related to the deployed device location differing from the intended location which resulted in blood flow disruption to the splenic and hepatic arteries, could not be independently confirmed.Neither clinical images enabling direct assessment of product performance nor the device itself were returned for evaluation.The physician suspected the device did not deploy where originally intended.There were no reports of difficulty visualizing the device during the procedure using clinical imaging techniques nor reports of endoprosthesis movement during deployment.Remove d12 known inherent risk of device.
 
Event or Problem Description
On (b)(6) 2023, the patient underwent treatment in the celiac artery for an aneurysm using a gore® viabahn® vbx balloon expandable endoprosthesis.It was reported the physician accessed the treatment area using an 8f medtronic tourguide steerable sheath over an unknown brand and size guidewire, with the table at a lateral rao angle.Reportedly, the physician could see the landing zone and decided to deploy the device.The aneurysm was covered.At this time it was unknown if the hepatic and / or splenic arteries has been infringed upon.A computed tomography angiography (cta) was done on an unknown date and time.The cta showed the splenic and hepatic arteries both had thrombus with concerning disruption of blood flow.Reportedly, the physician suspects the vbx device jumped (watermelon seeded) from where he intended to land the device, but the splenic and hepatic vessels were not covered by the vbx device.A reintervention has not been scheduled at this time.The patient is being monitored.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jorja nackard
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17452235
Report Number2017233-2023-04168
Device Sequence Number7383515
Product Code PRL
UDI-Device Identifier00733132637300
UDI-Public00733132637300
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/15/2025
Device Catalogue NumberBXA083901A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2023
Supplement Date Received by Manufacturer07/27/2023
Initial Report FDA Received Date08/03/2023
Supplement Report FDA Received Date10/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age82 YR
Patient SexMale